| Model Number |
96365 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Codes |
Unintended Extubation (4564); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/29/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Uf/importer rpt num: 0504540000-2023-8017.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, upon attempting to inflate the cuff of the endotracheal tube, the syringe plunger was unable to depress despite the high pressure.It was unclear at the time if the issue was with patient or equipment.The nasal tube was removed, and the patient was ventilated and reintubated with an oral endotracheal tube.Upon further investigation of the nasal tube, the pilot balloon line has what appears to be a manufacturing defect just at the point the line exits the body of the endotracheal tube that caused the line to kink unless gentle traction was held on the line.Due to the defect, the patient underwent additional laryngoscopy, and the endotracheal tube was not the ideal one for the desired surgical exposure.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted one picture was received for analysis, the picture showed an endotracheal tube nasal/oral rae with a syringe connected to the inflation line with the plunger in position to inflate the cuff.A device history record review was performed for the finished device batch number, and no nonconformities reports were found.It was reported that the syringe plunger was unable to depress despite the high pressure.The pilot balloon line of the nasal tube just at the point the line exits the body of the endotracheal tube that caused the line to kink unless gentle traction was held on the line.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.